Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 17, NWS Albany, NY

June 24, 2011Hamilton County, Herkimer County, New York

NWS Albany, NY issued this flash flood warning at Jun 24, 2011, 6:59 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2011, 6:59 PM EDT (22:59 UTC)
Expired
Jun 24, 2011, 11:00 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 87 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:30 PM EDTFLASH FLOOD3 Nnw Herkimer, NYSTUEBEN HILL ROAD WASHED OUT IN VILLAGE OF HERKIMER.
Jun 24, 7:30 PM EDTFLASH FLOODCold Brook, NYINTERSECTION OF GRANT ROAD AND MILLITARY ROAD FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WGUS51 KALY 242259
FFWALY
NYC041-043-250300-
/O.NEW.KALY.FF.W.0017.110624T2259Z-110625T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
659 PM EDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...ILION...HERKIMER...

* UNTIL 1100 PM EDT

* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THE POTENTIAL FOR FLASH FLOODING TO RAPIDLY DEVELOP FROM A SLOW    
  MOVING LINE OF THUNDERSTORMS WITH HEAVY RAINFALL MOVING ACROSS THE 
  WARNED AREA. RADAR ESTIMATES ONE AND A HALF TO TWO INCHES OF RAIN  
  HAS FALLEN ACROSS PORTIONS OF CENTRAL HERKIMER COUNTY FROM         
  NEWPORT NORTHEASTWARD TO GRAY. ADDITIONAL HEAVY RAINFALL OF ONE TO 
  TWO INCHES WILL BE POSSIBLE ACROSS THE WARNING AREA.               
  TORRENTIAL DOWNPOURS WILL LEAD TO RAPID RUNOFF AND FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OHIO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4302 7517 4333 7501 4362 7479 4359 7466
      4339 7466 4327 7473 4317 7481 4305 7489
      4299 7495 4293 7514

$$

JPV
2 follow-up statements
846 
WGUS71 KALY 250052
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
852 PM EDT FRI JUN 24 2011

NYC041-043-250300-
/O.CON.KALY.FF.W.0017.000000T0000Z-110625T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NY-HERKIMER NY-
852 PM EDT FRI JUN 24 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHERN HERKIMER AND SOUTHWESTERN HAMILTON COUNTIES...

AT 842 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING IN THE VILLAGE OF COLD BROOK AND THE VILLAGE OF HERKIMER. 
THE HEAVIEST RAINFALL HAS MOVED EAST OF THE AREA...HOWEVER 
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND MOVING BACK 
INTO THE AREA. ADDITIONAL RAINFALL OF UP TO AN INCH WILL ALLOW 
RUNOFF TO CONTINUE...WITH THE RISK OF FLASH FLOODING PERSISTING AS 
WELL. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OHIO AND COLD
BROOK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4302 7517 4333 7501 4362 7479 4359 7466
      4339 7466 4327 7473 4317 7481 4305 7489
      4299 7495 4293 7514

$$

JPV
511 
WGUS71 KALY 250258
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1058 PM EDT FRI JUN 24 2011

NYC041-043-250303-
/O.EXP.KALY.FF.W.0017.000000T0000Z-110625T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NY-HERKIMER NY-
1058 PM EDT FRI JUN 24 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM EDT FOR SOUTHERN
HERKIMER AND SOUTHWESTERN HAMILTON COUNTIES...

HEAVY RAINFALL AND RAPID RUNOFF HAVE ENDED ACROSS THE AREA. THERE 
WILL BE SOME ADDITIONAL LIGHT SHOWERS INTO THE OVERNIGHT. SOME 
PONDING OF WATER IN LOW LYING AREAS AND POOR DRAINAGE LOCATIONS WILL 
BE POSSIBLE FROM RESIDUAL RUNOFF.

RUNOFF HAS LEAD TO RIVER FLOODING ALONG THE MOHAWK RIVER BELOW DELTA 
DAM AND ALONG WEST CANADA CREEK NEAR KAST BRIDGE. PLEASE REFER TO 
RIVER FLOOD WARNINGS FOR FURTHER DETAILS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4302 7517 4333 7501 4362 7479 4359 7466
      4339 7466 4327 7473 4317 7481 4305 7489
      4299 7495 4293 7514

$$

JPV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:40 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 24, 6:40 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
640 PM EDT FRI JUN 24 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST ACROSS QUEBEC TONIGHT...REACHING THE
CANADIAN MARITIMES ON SATURDAY. OUR WEATHER WILL REMAIN UNSETTLED
WITH THE THREAT OF SHOWERS OR THUNDERSTORMS THROUGH SATURDAY
EVENING. HIGH PRESSURE AND DRIER AIR WILL FINALLY MOVE IN FOR SUNDAY
AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY/...
AS OF 630 PM...COVERAGE OF SHOWERS/TSTMS EVEN GREATER NOW ACROSS THE
WESTERN MOHAWK VALLEY AND THE WESTERN ADIRONDACKS...SO HAVE RAISED
THE POPS THERE FOR A COUPLE OF HOURS THIS EVENING TO CATEGORICAL...
AND LOWERED POPS OVER THE EASTERN ZONES TO CHANCE LEVELS FOR ANOTHER
COUPLE OF HOURS. TEMPS HAVE FALLEN QUICKLY THIS EVENING...EXPECIALLY
ACROSS NEW YORK ZONES...SO HAVE ADJUSTED HOURLY TEMPS ACCORDINGLY TO
ACCOUNT FOR CURRENT OBS/TRENDS.

****PREVIOUS DISCUSSION****
AS OF 445 PM...LOTS OF SHOWERS/TSTMS OVER CENTRAL NY WHICH HAVE
MOVED NORTHEASTWARD INTO THE WESTERN PART OF THE ALBANY COUNTY
WARNING AREA (CWA)...BUT THEY WEAKEN AS THEY DO SO AS THEY RUN INTO
THE MORE STABLE AIR OVER THE CWA. THE CELLS HAVE BEEN OVER CENTRAL
NY FOR SEVERAL HOURS NOW...AND SHOW LITTLE SIGN OF BECOMING
SEVERE...SO SEVERE CONVECTION NOW APEARS UNLIKELY FOR THE ALBANY
CWA FOR THIS EVENING.

HAVE FORECAST LIKELY POPS FOR MOST AREAS THROUGH EARLY TONIGHT...
THEN GRADUALLY REDUCE THE POPS LATER TONIGHT TO AROUND 40 PERCENT BY
SUNRISE. LOWS TONIGHT WILL BE IN THE MID 50S TO LOWER 60S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE WEATHER ON SATURDAY WILL LIKELY BE A REPEAT OF FRIDAY WITH
ISOLATED TO SCATTERED PCPN TO START THE DAY...BUT SHOWERS BECOMING
MORE NUMEROUS BY AFTERNOON...ALONG WITH SCATTERED THUNDERTORMS. THE
UPPER LEVLE TROF AXIS ASSOCIATED WITH THE SLOW MOVING SYSTEM THAT
HAS BEEN AFFECTING THE REGION SINCE WEDNESDAY...WILL NOT BE CROSSING
THE REGION UNTIL LATE IN THE DAY AND DURING THE EVENING...SO A 40 TO
50 PERCENT POP HAS BEEN FORECAST WELL INTO SATURDAY EVENING AS THIS
TROF MOVES THROUGH. THE MOST NUMEROUS SHOWERS/TSTMS ON SATURDAY AND
SATURDAY EVENING WILL LIKELY BE OVER THE EASTERN AND NORTHEASTERN
PART OF THE FORECAST AREA. AFTER THE TROF AXIS MOVES TO THE
EAST...THE SHOWERS WILL FINALLY BEGIN TO DIMINISH LATE SATURDAY
NIGHT. WHICH WILL LEAD TO A RELATIVELY DRY DAY ON SUNDAY. ALTHOUGH
THE UPPER LEVEL TROF WILL FINALLY BE TO THE EAST AND HIGH PRESSURE
WILL BE BUILDING IN...AN ISOLATED SHOWER CANNOT BE RULED OUT ON
SUNDAY AS A LAGGING SURFACE TROF AND A SHALLOW POOL OF MOISTURE ARE
FORECAST TO MOVE THROUGH SUNDAY AFTERNOON. FOR NOW HAVE ONLY
FORECAST A SLIGHT CHANCE OF SHOWERS OVER THE HIGHER TERRAIN AREAS
SUNDAY AFTERNOON. HIGH PRESSURE AND DRY AIR WILL TAKE HOLD FOR
SUNDAY NIGHT.

HIGHS SATURDAY WILL BE IN THE UPPER 60S AND 70S. LOWS SATURDAY NIGHT
IN THE 50S. HIGHS SUNDAY IN THE 70S...AND LOWS SUNDAY NIGHT IN THE
UPPER 40S AND 50S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MOS GUIDANCE.  THE WORK WEEK STARTS OFF HIGH AND DRY...BUT A SYSTEM
APPROACHING FROM THE WEST WILL BRING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS TUESDAY...AND POSSIBLY ALSO WEDNESDAY DEPENDING UPON
THE TIMING OF THE COLD FRONTAL PASSAGE.  ONCE THE FRONT PASSES
THROUGH...HIGH PRESSURE WILL SETTLE IN AGAIN...AND THE BALANCE OF
THE WORK WEEK WILL BE DRY.

HIGH TEMPERATURES WILL BE FROM THE UPPER 70S TO MID 80S MONDAY AND
TUESDAY...WITH SOMEWHAT COOLER READINGS IN THE NORTH AND MOUNTAINS
FOR THE BALANCE OF THE WEEK.  LOWS WILL BE MOSTLY FROM THE MID 50S
TO MID 60S MONDAY AND TUESDAY NIGHTS...WITH SOME MID TO UPPER 40S
SHOWING UP IN THE MOUNTAINS WEDNESDAY AND THURSDAY NIGHT.  NORMAL
HIGHS AT ALBANY IN VERY LATE JUNE ARE IN THE LOWER 80S...AND LOWS
ARE IN THE UPPER 50S.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
MVFR CIGS HAVE HUNG TOUGH ACROSS THE HUDSON VALLEY TAF SITES SO FAR
TODAY...BUT WOULD EXPECT SKIES TO FINALLY GO VFR BY MID AFTN DUE TO
APPROACHING BREAKS ON THE VISIBLE SATELLITE IMAGE. THEREAFTER...SOME
SCT -SHRA MAY AFFECT THE REGION FOR THE LATE AFTN/EVENING HOURS.
WILL INCLUDE THE CB APPENDAGE DUE TO A SLIGHT THREAT OF
THUNDER...BUT DO NOT HAVE THE CONFIDENCE IN THE TIMING OR EXTENT OF
THUNDER TO INCLUDE A TSRA OR VCTS AT THIS TIME.

AFTER SUNSET...LOW LEVEL MOISTURE WILL ALLOW FOR MVFR CIGS TO
RETURN. CANNOT TOTALLY RULE OUT IFR CONDITIONS LATE TONIGHT AS
WELL...ALTHOUGH THIS MAY DEPEND ON JUST HOW MANY SHRA/TSRA OCCUR AT
THE TAF SITES THIS AFTN/EVE. FOR NOW...WILL DROP CIGS TO MVFR AND
ADDRESS AT THE NEXT TAF ISSUANCE. WILL ALSO KEEP THE VCSH AS THERE
MAY AN ADDITIONAL SHOWER OR TWO OVERNIGHT WITH THE APPROACHING UPPER
TROUGH.

WINDS WILL BECOME EAST-SOUTHEAST TO SOUTH AT ALL TERMINALS THIS
AFTN. THERE MAY BE A FEW GUSTS UP THE HUDSON VALLEY AT KALB
APPROACHING 20 KTS. WINDS WILL DIE OFF THIS EVENING WITH THIS LOSS
OF HEATING...BUT WILL PICK UP SOMEWHAT AGAIN ON SATURDAY BY AFTN.

OUTLOOK...
SAT AFTN...VFR WITH MVFR POSSIBLE WITH SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS.
SUN...VFR. SLIGHT CHC OF SHOWERS.
MON...VFR. NO SIG WX.
TUE...VFR...CHC SUB-VFR WITH SHOWERS AND
THUNDERSTORMS.

&&

.FIRE WEATHER...
UNSETTLED WEATHERE WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH SATURDAY EVENING.

RELATIVE HUMIDITY LEVELS WILL RISE TO NEAR 100 PERCENT TONIGHT...
THEN ONLY LOWER TO BETWEEN 55 AND 70 PERCENT ON SATURDAY.

SURFACE WINDS WILL BE SOUTH OR SOUTHEAST AT LESS THAN 10 MPH
TONIGHT...AND BECOMING WESTERLY AT 5 TO 15 KTS ON SATURDAY WITH SOME
GUSTS TO 20 MPH.

&&

.HYDROLOGY...
SCATTERED TO NUMEROUS SHOWERS...WITH THUNDERSTORMS DURING THE
AFTERNOON AND EVENING HOURS WILL CONTINUE THROUGH SATURDAY
EVENING...THEN FINALLY BEGIN TO TAPER OFF SATURDAY NIGHT. NO
WIDESPREAD HYDRO PROBLEMS ARE EXPECTED DURING THIS PERIOD...BUT
LOCALIZED FLOOD PROBLEMS DUE TO HEAVY DOWNPOURS OR TRAINING OF
THUNDERSTORMS COULD RESULT IN MAINLY MINOR FLOODING PROBLEMS THORUGH
SATURDAY EVENING.

DRIER WEATHER RETURNS FOR SUNDAY AND MONDAY...WITH ANOTHER CHANCE
FOR SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...ELH
AVIATION...FRUGIS
FIRE WEATHER...GJM
HYDROLOGY...GJM
Hazardous weather outlook, Jun 24, 4:21 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT FRI JUN 24 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
421 PM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING AS A SURFACE
COLD FRONT APPROACHES THE REGION. IT IS UNLIKELY THAT ANY OF THESE
THUNDERSTORMS WILL BECOME SEVERE...BUT SEVERE THUNDERSTORMS WITH
WIND GUSTS CANNOT BE COMPLETELY RULED OUT. THUNDERSTORM THAT DO FORM
WILL MOVE SOUTHWEST TO NORTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING...
AND TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 3:48 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT FRI JUN 24 2011

NYZ039-040-082-242030-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
348 PM EDT FRI JUN 24 2011

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR FONDA...AND MOVING NORTHEAST AT 20
MPH.

THE THUNDERSTORM WILL BE NEAR...
TRIBES HILL BY 400 PM EDT
JOHNSTOWN BY 405 PM EDT
FORT JOHNSON BY 410 PM EDT
GLOVERSVILLE BY 415 PM EDT
BROADALBIN AND MAYFIELD BY 430 PM EDT

LAT...LON 4312 7429 4301 7411 4284 7440 4290 7448
TIME...MOT...LOC 1948Z 222DEG 16KT 4292 7438

JPV
Special weather statement, Jun 24, 5:03 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT FRI JUN 24 2011

NYZ063-242145-
WESTERN ULSTER NY-
503 PM EDT FRI JUN 24 2011

...A THUNDERSTORM WITH HEAVY RAINFALL IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN. THIS STORM WAS LOCATED
8 MILES SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 9 MILES
NORTHEAST OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND AND WEST SHOKAN BY 525 PM EDT
PHOENICIA BY 535 PM EDT
MOUNT TREMPER BY 540 PM EDT
KENNETH L WILSON CAMPGROUND BY 545 PM EDT

UP TO ONE INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME WITH
THIS STORM. THIS MAY RESULT IN PONDING OF WATER ON ROADS AND IN POOR
DRAINAGE LOCATIONS.

LAT...LON 4185 7449 4187 7447 4192 7457 4199 7465
      4213 7435 4199 7412 4181 7445
TIME...MOT...LOC 2102Z 237DEG 15KT 4196 7444

JPV
Special weather statement, Jun 24, 6:02 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT FRI JUN 24 2011

NYZ032-038-242245-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
602 PM EDT FRI JUN 24 2011

...THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MCKEEVER TO 10 MILES
SOUTHWEST OF NEWPORT...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF OLD FORGE TO UTICA...AND MOVING NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
NICKS LAKE CAMPGROUND AND POLAND BY 610 PM EDT
OLD FORGE...MIDDLEVILLE AND COLD BROOK BY 615 PM EDT
OHIO AND NEWPORT BY 620 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND BY 625 PM EDT
BIG MOOSE BY 630 PM EDT

1 TO 2 INCHES OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME WITH
THESE STORMS. THIS AMOUNT OF RAINFALL WOULD RESULT IN PONDING OF
WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS.

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4406 7517 4410 7516 4406 7507 4407 7488
      4350 7482 4333 7490 4328 7479 4312 7491
      4298 7521 4306 7522
TIME...MOT...LOC 2201Z 226DEG 26KT 4363 7504 4311 7515

JPV
Special weather statement, Jun 24, 6:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT FRI JUN 24 2011

NYZ032-033-038-039-082-242315-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
627 PM EDT FRI JUN 24 2011

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 45
MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH OF OLD FORGE TO 11 MILES EAST OF HINCKLEY TO 8
MILES NORTH OF HERKIMER...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
NEAR LIMEKILN LAKE CAMPGROUND BY 650 PM EDT
STRATFORD BY 710 PM EDT

1 TO 2 INCHES OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME WITH
THESE STORMS. THIS AMOUNT OF RAINFALL WOULD RESULT IN PONDING OF
WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS.

LAT...LON 4319 7511 4322 7508 4323 7510 4334 7506
      4377 7511 4380 7451 4339 7446 4314 7453
      4306 7515
TIME...MOT...LOC 2227Z 263DEG 17KT 4360 7494 4335 7488
          4314 7497

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:30 PM EDTAreal Flood AdvisoryALYFulton, Montgomery3 hr
Jun 24, 3:48 PM EDTSpecial Weather StatementALYMontgomery42 min
Jun 24, 5:03 PM EDTSpecial Weather StatementALYUlster42 min
Jun 24, 6:02 PM EDTSpecial Weather StatementALYHerkimer43 min
Jun 24, 6:27 PM EDTSpecial Weather StatementALYHamilton, Herkimer48 min
Jun 24, 6:46 PM EDTAreal Flood AdvisoryALYHamilton, Herkimer3 hr
Jun 24, 7:57 PM EDTFlash Flood WarningALYFulton, Hamilton, Herkimer, Montgomery4 hr

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.